Contraceptive pill and levo???

So i stopped the contraceptive pill a week ago, as feel like i dont want to put anymore hormones in my body than what it needs, plus i swear i have been moody ever since being on the pill 15 years ago!!...

Anyway i am hypo and just wondered if any of you lovely people know much about the effects of taking the contraceptive pill with levo?

Does it reduce the levo?

Does it counteract with it?

Is stopping the contraceptive pill a good thing or bad thing in regards to my moods/anxiety??

Tia x

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

11 Replies

oldestnewest
  • There is actually research that confirms that some women have altered moods on the pill regardless of anything else. So if being on it did effect your moods then being off it will be a good thing for you. However everyone is an individual so what works for one person doesn't work for the next.

  • Hi Blue, Thanks for your reply i really appreciate it :-)..

    I really dont know if im gonna benefit yet, as only been off the pill 2 weeks, and my hormones arent settled yet due to trying to get the right dosage of levo and also stopping the pill, so still have lingering anxiety and mood changes (probably due to under medication)...

    im really hoping i benefit from not being on the pill..

  • Hi

    I came off the pill 10 years ago after being on it for 7 years and it was the best thing I've ever done.

    I have a copper coil and am very pleased with it. Ive had one for just over 5 years and will not be using anything else. As much as periods are annoying I feel my body needs to be as natural as possible.

  • Hi Lindsay, thank you so much for your reply :-)

    I,v only been off the pill for 2 weeks so cant really notice a difference apart from stomach cramps.. im the same as u i just want my body to be as natural as possible especially with already having to put levo in my system just dont think putting the pills extra hormones in your body is normal is it!...

  • Hi

    Yep I agree with you.. I do stuffer from stomach cramps but I'd rather have that for a few days then more hormones flying around my body :)

  • yeah definitely!! x

  • You might find that you dont need as much levo now as the pill will block the levo to a certain extent. It depends if your thyroid is completely suppressed or if part of it still works. If you werent on levo and on the pill you would prob feel worse and your thyroid level would be low thats why taking the pill puts weight on so many women. Any artificial sex hormone is bad, I wonder about levo? Everybody is different. Will be interesting as to how better you feel when your natural hormones kick in again. If you dont have hashis have u ever considered the cause of being hypo as lack of tyrosine? Tyrosine effects mood big time its made from phlenelanalin ( the one i cant spell) it crosses the blood brain barrier and affects your dopamine etc. Its converted into tyrosine which when combined with iodine makes t4. You need progesterone to stimulate ur thyroid to make t4. Its all very complicated and you only need a small part of the puzzle to be missing to mess up your thyroid function. So being off the pill might make a big difference in time once ur body functions again without the pill. Hope this helps I have tried to explain the bits that are relavent to you but to explain thyroid function you would need a big complicated diagram as so many influences xx

  • Hi mag, thank u so much for your informative reply :-)

    I have also read somewhere that the pill affects the levo thats another reason i stopped it..

    I do have hashis as this was confirmed with slightly raised antibodies..

    iv only been off the pill 2 weeks so no noticeable changes yet but hoping i do benefit in future.. i.e happier moods! x

  • I was on Yasmin contraceptive for a while (at the same time as being hypo) and the side effects were awful. It made me very anxious, snappy and moody. I was glad to be off it but the Dr ignored how I was feeling on it.

  • Hi, Jud, thanks for the reply :-),

    I,v only been off the pill 2 weeks so havent noticed any difference yet, apart from stomach cramps!

    hoping i benefit like u have in future... x

  • Fingers crossed for you x

You may also like...